A UNICEF programme last week to administer vitamin A to children in north-eastern India has resulted in 14 deaths and hundreds of hospitalisations.
The United Nations Children’s Fund started the programme one week ago to administer vitamin A to children in the Indian State of Assam. The victims died of symptoms of an overdose of vitamin A, according to the Indian Health Ministry. The symptoms are a high fever, diarrhoea and vomiting, followed by death through dehydration.
Indian health Minister Bhumidhar Barman declared that “We are waiting for data from a laboratory to which we have sent samples. If the analyses indicate that the medicines were out of date or contaminated, we will take legal measures against UNICEF”.
Thousands of children fell sick after taking the vitamin A shots. UNICEF states that there is no relationship between the cases of illness and the vitamin A programme, because the conditions are identical to other programmes carried out around the world.
Pravda.Ru medical contacts declared that only after a proper investigation has been carried out can the blame be apportioned, or not. They declared that the symptoms could also be of cholera, dysentery or other gastroenteritis-type diseases but pointed out that it is necessary to take into account incidence of special reactions in certain parts of the world’s population. Tolerance levels can vary greatly from community to community.
Timothy BANCROFT-HINCHEY PRAVDA.Ru
Russia may terminate all kinds of military and military-technical relations with Israel, including the agreement on the exchange of reconnaissance data
The Ilyushin 20 (Il-20) military electronic reconnaissance aircraft of the Russian Air Force with 14 servicemen on board that went off radar screens off the coast of Syria was shot down by Syrian air defense systems over the Mediterranean Sea